Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 69, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Sep 22, 2012, 2:56 PM EDT. It took effect at Sep 23, 2012, 12:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 2:56 PM EDT (18:56 UTC)
- In effect from
- Sep 23, 2012, 12:00 PM EDT
- Expired
- Sep 24, 2012, 6:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
197 WHUS72 KMHX 221856 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 256 PM EDT SAT SEP 22 2012 ...SMALL CRAFT CONDITIONS DEVELOPING SUNDAY NORTH OF OCRACOKE... .A COLD FRONT WILL PUSH THROUGH EARLY SUNDAY MORNING. SOUTHWEST WINDS TONIGHT WILL SWITCH TO THE NORTH AND BECOME GUSTY ON SUNDAY. WINDS ARE EXPECTED TO INCREASE TO AROUND 20 KT NORTH OF OCRACOKE INLET ON SUNDAY MORNING...CORRESPONDING TO BUILDING SEAS AROUND 6 FEET BY NOON SUNDAY. AMZ150-230800- /O.NEW.KMHX.SC.Y.0069.120923T1600Z-120924T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 256 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT. * WINDS...NORTH 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-230800- /O.NEW.KMHX.SC.Y.0069.120923T1600Z-120924T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 256 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM EDT MONDAY. * WINDS...NORTH 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
567 WHUS72 KMHX 230657 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 257 AM EDT SUN SEP 23 2012 ...SMALL CRAFT CONDITIONS DEVELOPING TODAY NORTH OF OCRACOKE... .A COLD FRONT WILL MOVE THROUGH THE WATERS EARLY THIS MORNING. WINDS WILL SHIFT TO THE NORTH 15 TO 20 KNOTS AND BECOME GUSTY. SEAS ARE FORECAST TO BUILD TO AROUND 6 FEET NORTH OF OCRACOKE BY NOON TODAY AND CONTINUE INTO MONDAY. AMZ150-232000- /O.CON.KMHX.SC.Y.0069.120923T1600Z-120924T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 257 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-232000- /O.CON.KMHX.SC.Y.0069.120923T1600Z-120924T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 257 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT MONDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
463 WHUS72 KMHX 231441 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1041 AM EDT SUN SEP 23 2012 ...SMALL CRAFT CONDITIONS DEVELOPING TODAY NORTH OF OCRACOKE... .A COLD FRONT HAS MOVED THROUGH THE WATERS WITH NORTH 15 TO 20 KNOTS AND HIGHER GUSTS. SEAS ARE EXPECTED TO BUILD UP TO 6 FEET NORTH OF OCRACOKE THIS AFTERNOON AND CONTINUE INTO MONDAY. AMZ130-135-232245- /O.EXB.KMHX.SC.Y.0069.120923T1800Z-120924T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1041 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-232245- /O.CON.KMHX.SC.Y.0069.120923T1600Z-120924T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1041 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-232245- /O.CON.KMHX.SC.Y.0069.120923T1600Z-120924T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1041 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
193 WHUS72 KMHX 231942 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EDT SUN SEP 23 2012 ...SMALL CRAFT CONDITIONS NORTH OF OCRACOKE... .WINDS WILL BE NORTH 15 TO 20 KNOTS WITH HIGHER GUSTS. SEAS WILL BE 4 TO 6 FEET NORTH OF OCRACOKE THROUGH MONDAY. AMZ130-135-232045- /O.CAN.KMHX.SC.Y.0069.000000T0000Z-120924T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 342 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED OVER THE SOUNDS SO THE SMALL CRAFT ADVISORY IS CANCELED. $$ AMZ150-240345- /O.CON.KMHX.SC.Y.0069.000000T0000Z-120924T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 342 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTH 15 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-240345- /O.CON.KMHX.SC.Y.0069.000000T0000Z-120924T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 342 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
816 WHUS72 KMHX 240245 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1045 PM EDT SUN SEP 23 2012 ...SMALL CRAFT CONDITIONS NORTH OF OCRACOKE... .WINDS WILL BE NORTH 15 TO 20 KNOTS WITH HIGHER GUSTS. SEAS WILL BE 4 TO 6 FEET NORTH OF OCRACOKE THROUGH MONDAY. AMZ150-240600- /O.EXT.KMHX.SC.Y.0069.000000T0000Z-120924T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1045 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTH AROUND 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-241045- /O.CON.KMHX.SC.Y.0069.000000T0000Z-120924T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1045 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
639 WHUS72 KMHX 240603 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 203 AM EDT MON SEP 24 2012 ...SMALL CRAFT CONDITIONS NORTH OF OCRACOKE... .WINDS WILL BE NORTH 15 TO 20 KNOTS WITH HIGHER GUSTS. SEAS WILL BE 4 TO 6 FEET NORTH OF OCRACOKE THROUGH MONDAY. AMZ150-240715- /O.EXP.KMHX.SC.Y.0069.000000T0000Z-120924T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 203 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ152-154-240715- /O.CON.KMHX.SC.Y.0069.000000T0000Z-120924T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 203 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
546 WHUS72 KMHX 241054 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 654 AM EDT MON SEP 24 2012 ...SMALL CRAFT CONDITIONS FROM OREGON INLET TO OCRACOKE... .SEAS WILL BE 4 TO 6 FEET FROM OREGON INLET TO OCRACOKE THROUGH TODAY. AMZ152-154-242200- /O.CON.KMHX.SC.Y.0069.000000T0000Z-120924T2200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 654 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 1:37 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 22, 1:37 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 137 PM EDT SAT SEP 22 2012 .SYNOPSIS... HIGH PRESSURE WILL PUSH OFF THE NORTH CAROLINA COAST TODAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THE COLD FRONT WILL MOVE THROUGH THE REGION EARLY SUNDAY MORNING WITH COOL HIGH PRESSURE BUILDING IN THROUGH MID WEEK. && .NEAR TERM /THIS AFTERNOON/... AS OF 130 PM SAT...HIGH PRES ANALYZED OFF THE NC COAST THIS AFTERNOON. CIRRUS BEGINNING TO FINALLY ERODE SOMEWHAT...AND SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS EASTERN NC. SHOULD SEE MAINLY LOW 80S AROUND THE AREA... WITH A FEW MID 80S WHERE A BIT MORE SUNSHINE IS EXPERIENCED ACROSS THE WESTERN COUNTIES. TIGHTENING GRADIENT BETWEEN GREAT LAKES TROUGH AND OFFSHORE HIGH WILL LEAD TO INC SW WINDS THIS AFTERNOON...WITH GUSTS STILL EXPECTED IN THE 15 TO 20 MPH RANGE...DIMINISHING TOWARDS LATE AFTERNOON. && .SHORT TERM /TONIGHT/... AS OF 220 AM SAT...COLD FRONT WILL APPROACH FROM THE NW LATE TONIGHT AND WILL SEE INCREASING CLOUDS AHEAD OF/ASSOCIATE WITH THE FRONT BY LATE EVENING. BEST FORCING/VORT ENERGY AND SURFACE CONVERGENCE WILL REMAIN NORTH OF THE AREA. FORECAST SOUNDINGS INDICATE MOISTURE WILL ALSO BE LIMITED...SO HAVE MAINTAINED ONLY SLIGHT CHANCE FOR ISOLATED SHOWERS WITH BEST OPPORTUNITY FOR NORTHERN PORTIONS OF THE CWA. INSTABILITY ALSO APPEARS LIMITED SO HAVE KEPT OUT MENTION OF THUNDER AS CONFIDENCE IS LOW. TEMPS OVERNIGHT WILL FALL INTO THE UPPER 50S TO LOWER 60S INLAND...WITH UPPER 60S ALONG THE COAST. && .LONG TERM /SUNDAY THROUGH SATURDAY/... AS OF 305 AM SATURDAY...THE EASTERN US UPPER TROUGH WILL REMAIN THROUGH THE PERIOD BUT LOSE AMPLITUDE BY MID WEEK. THE INITIAL COLD FRONT WILL PUSH SOUTH OF THE REGION SUNDAY MORNING FOLLOWED BY A NORTHERLY FLOW OF COOLER AND DRIER AIR AS SURFACE HIGH PRESSURE SLOWLY BUILDS INTO THE AREA FROM THE NORTHWEST THROUGH TUESDAY. THE TAIL END OF A STRONG SHORTWAVE ROUNDING THE UPPER TROUGH WILL CROSS THE AREA SUNDAY NIGHT BUT THE ATMOSPHERE WILL BE QUITE DRY AND WILL MAINTAIN A DRY FORECAST OVER LAND BUT INDICATE A SLIGHT CHANCE FOR SHOWERS OVER THE COASTAL WATERS. HIGHS SUNDAY WILL BE THE MIDDLE TO UPPER 70S AND LOWER TO MIDDLE 70S MONDAY WHICH ID FORECAST TO BE THE COOLEST DAY OF THE WEEK. BOTH DAYS A BRISK NORTH TO NORTHEAST WIND IS EXPECTED ESPECIALLY ALONG THE COAST. ALMOST ZONAL FLOW ALOFT IS EXPECTED WEDNESDAY AND THE SURFACE HIGH WEAKENS AND DRIFTS SOUTH OF THE AREA. ANOTHER SHORTWAVE WILL AMPLIFY THE UPPER TROUGH THURSDAY AS A BACK DOOR COLD FRONT APPROACHES THE AREA. THIS FRONT IS FORECAST TO CROSS THE AREA THURSDAY NIGHT. THERE ARE SOME TIMING DIFFERENCES AMONG THE MODELS WITH THE THU SYSTEM SO DETAILS ARE SOMEWHAT UNCERTAIN...BUT MOISTURE WILL CONTINUE TO BE A LIMITING FACTOR AND AM NOT EXPECTING MUCH QPF WITH THIS SYSTEM. A GRADUAL WARMING TREND IS EXPECTED TUE-THU AS HIGH PRES BUILDS IN...THEN SLIDES OFFSHORE WITH SLY RETURN DEVELOPING WED AND THU. THU LOOKS TO BE THE WARMEST DAY WITH HIGHS REACHING THE M80S MOST INLAND LOCATIONS...THEN A CATEGORY OR SO COOLER FRI WITH WEAK CAA BEHIND THE COLD FRONT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SHORT TERM /THROUGH SUNDAY/... AS OF 130 PM SAT...SCT-BKN CIRRUS WILL PREVAIL THIS AFTERNOON. SW SURFACE GRADIENT BETWEEN RIDGE OFFSHORE AND COLD FRONT APPROACHING FROM THE NW MAY PRODUCE GUSTY WINDS OF 15-18 KNOTS DURING PEAK MIXING THIS AFTERNOON. COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT...THOUGH LIMITED MOISTURE WILL KEEP CONDITIONS DRY WITH THE FRONTAL PASSAGE. JUST SOME INC IN MID CLOUDS IS EXPECTED. WINDS TURN NORTH AFTER 9Z...WITH JUST SOME SCT STRATO CU DEVELOPMENT EXPECTED ON SUNDAY. LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AS OF 305 AM SATURDAY...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THERE WILL BE LITTLE IF ANY MOISTURE FOR A SHORTWAVE TO WORK WITH TO PRODUCE PRECIPITATION AS IT CROSSES THE AREA SUNDAY NIGHT. OTHERWISE HIGH PRESSURE IS FORECAST TO DOMINATE THE WEATHER THROUGH MID WEEK. BREEZY NORTHERLY FLOW WILL DEVELOP ACROSS THE AREA SUN INTO MON AS HIGH PRES BUILDS IN FROM THE NW. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 130 PM SAT...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE SW WINDS AROUND 10 KT... WITH SEAS 3-4 FT NORTH OF DIAMOND SHOALS AND 1-3 FT SOUTH. WINDS WILL INCREASE TO 10-15 KNOTS DUE TO SURFACE GRADIENT DEVELOPING BETWEEN HIGH OFFSHORE AND A COLD FRONT APPROACHING FROM THE NW. SWELL ENERGY WILL ALSO BE PRESENT THROUGH TONIGHT IN THE FORM OF 2-3 FT AROUND 10 SECONDS FROM THE EAST. LATEST WAVEWATCH III APPEARED REASONABLE FOR THE SHORT TERM. LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 305 PM FRIDAY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE NORTHERN AND CENTRAL WATERS LATE SUNDAY INTO MONDAY EVENING. MODERATE NORTH TO NORTHEAST FLOW OF 15 TO 20 KT IS FORECAST TO DEVELOP BEHIND A COLD FRONT AS HIGH PRESSURE SLOWLY BUILDS OVER THE WATERS SUNDAY AND MONDAY. THESE WINDS COULD REACH 25 KT OVER THE CENTRAL WATERS SUNDAY NIGHT INTO MONDAY AS COLD ADVECTION OCCURS OVER THE STILL WARM SHELF WATERS. THE SWAN AND WAVEWATCH MODELS BUILD SEAS UP TO 5-7 FT SUNDAY NIGHT AND MONDAY. AS THE HIGH MOVES OVER THE WATERS TUESDAY INTO WEDNESDAY WINDS WILL DIMINISH TO 15 KT OR LESS WITH SEAS SUBSIDING TO 4 FT OR LESS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...DAG NEAR TERM...TL SHORT TERM...DAG LONG TERM...JME/SK AVIATION...JME/SK/TL MARINE...JME/SK/DAG/TL
Hazardous weather outlook, Sep 22, 4:32 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 432 AM EDT SAT SEP 22 2012 NCZ095-103-104-230845- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 432 AM EDT SAT SEP 22 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-230845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 432 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:04 PM EDT | Beach Hazards Statement | MHX | 52 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.